Results 1 to 6 of 6
Like Tree1Likes
Lexapro 5mg enough?
  1. #1
    housmanlyndsey is offline New Member
    Join Date
    Aug 2013
    Posts
    1

    Default Lexapro 5mg enough?

    Hi everyone. About 3 weeks ago my OCD and anxiety disorder really started to kick in on me and has really reduced my ability to function normally. Although I feel very depressed right now, I haven't been diagnosed with depression. However, I have lost weight and can't sleep much. I went to a psychiatrist and she prescribed me 10mg of LEXAPRO but told me only to take half a pill per day (so I'm currently on a 5mg dosage). Tonight will be my 5th day taking the pill. As far as I know, I haven't really experienced any major side effects so far. I get these tingly sensations in my head and arms sometimes, and 2 days ago I definitely noticed I was yawning about every 60 seconds (the lexapro yawn?). I also haven't really been able to sleep much, but I'm not sure if it's the lexapro or not because I had trouble sleeping before I started it. Other than that, I don't feel much better...

    I've done a lot of research and I understand it takes a couple weeks to really kick in, but I'm worried I'm not on a high enough dosage. I'm a very thin 5'3 female (many people say I'm too thin) hovering around 103 pounds. Am I on a high enough dosage (5mg) considering my weight and height?

    On a related topic: Is it ok to drink with Lexapro? I'm a college student. To suggest I cannot drink alcohol in college would really hit me hard. Last semester I maybe drank around 2-3 nights per week. I understand that drinking alcohol might not be the best thing to do, and I've read that my tolerance might go down because of it (which is fine by me since I've always had a pretty high tolerance for a girl my size), but would it be ok if I continue to drink in moderation? I've never been the type that reacts abnormally or adversely to medication or drugs, so I don't think I'll be one of those people that physically cannot drink while on lexapro, but I was looking for some feedback from others.

    Thank you!

  2. #2
    brobb129 is offline New Member
    Join Date
    Aug 2013
    Posts
    1

    Default

    Hi there. I'm a 6'5" 220 lb male and I took only 2.5 mg daily of Lexapro and I felt great. Sure the doctor and I were both confused by this, but anything 5mg and above made me way too moody and gave me bad sporadic anxiety. But that's just me.. everyone is different. I kept a log of how I felt at each dosage, with each medicine (I tried a couple other meds) for years. I noticed from my logs that Lexapro (for me) leveled out at 4-6 weeks so I'd get a good idea of how I felt, so I would recommend giving it at least that long before you decide to up/change dosage. I also recommend taking it consistently at the same time everyday. Alchohol? For me, I felt like >>>> for days after having more than a couple beers, so I limited it to 1. And that was hard because I'm a beer lover. But I realized I'd rather feel better mentally than worry about what others think about me cutting back on my drinking. Good luck and I hope this helps.

  3. #3
    southernbelle228 is offline New Member
    Join Date
    Oct 2013
    Posts
    2

    Default Hello :)

    Quote Originally Posted by housmanlyndsey View Post
    Hi everyone. About 3 weeks ago my OCD and anxiety disorder really started to kick in on me and has really reduced my ability to function normally. Although I feel very depressed right now, I haven't been diagnosed with depression. However, I have lost weight and can't sleep much. I went to a psychiatrist and she prescribed me 10mg of LEXAPRO but told me only to take half a pill per day (so I'm currently on a 5mg dosage). Tonight will be my 5th day taking the pill. As far as I know, I haven't really experienced any major side effects so far. I get these tingly sensations in my head and arms sometimes, and 2 days ago I definitely noticed I was yawning about every 60 seconds (the lexapro yawn?). I also haven't really been able to sleep much, but I'm not sure if it's the lexapro or not because I had trouble sleeping before I started it. Other than that, I don't feel much better...

    I've done a lot of research and I understand it takes a couple weeks to really kick in, but I'm worried I'm not on a high enough dosage. I'm a very thin 5'3 female (many people say I'm too thin) hovering around 103 pounds. Am I on a high enough dosage (5mg) considering my weight and height?

    On a related topic: Is it ok to drink with Lexapro? I'm a college student. To suggest I cannot drink alcohol in college would really hit me hard. Last semester I maybe drank around 2-3 nights per week. I understand that drinking alcohol might not be the best thing to do, and I've read that my tolerance might go down because of it (which is fine by me since I've always had a pretty high tolerance for a girl my size), but would it be ok if I continue to drink in moderation? I've never been the type that reacts abnormally or adversely to medication or drugs, so I don't think I'll be one of those people that physically cannot drink while on lexapro, but I was looking for some feedback from others.

    Thank you!

    Has it helped? I am currently on 5mg its been 2 weeks and I feel more sad a depressed. I am thinking I should up my dose also.

  4. #4
    southernbelle228 is offline New Member
    Join Date
    Oct 2013
    Posts
    2

    Default

    I have been on 5mg of lexapro for 2 and 1/2 weeks, I felt good for the first week now I feel very sad and depressed , do you think I should up my dose?

  5. #5
    mikewilson01 is offline Banned
    Join Date
    Feb 2013
    Location
    San Diego
    Posts
    17

    Default

    Truly, saying I can't say exactly what would be beneficial for you. But, as per my experience i would suggest you to increase the dose to 30 mg and see whether you get to overcome your depression stage. If yes, then stick to that and also consult health professional if needed.

  6. #6
    numbOne is offline Member
    Join Date
    Jan 2010
    Posts
    237

    Default

    Quote Originally Posted by mikewilson01 View Post
    Truly, saying I can't say exactly what would be beneficial for you. But, as per my experience i would suggest you to increase the dose to 30 mg and see whether you get to overcome your depression stage. If yes, then stick to that and also consult health professional if needed.
    Mikewilson01,

    If you are responding to the OP, please realize that you are telling a 100lb frail girl who is taking taking 5MG to increase to 30MG. This is NOT good advice. I am not experienced with this drug other than what ive read on this board - and 20MG is about as high as most should go.

    Please use more care with your posts. Someone may take what you write to heart and not have the common sense to research further.

Similar Threads

  1. LEXAPRO...5mg/day...Is this dose too low???
    By scuba_guy in forum Featured Drugs
    Replies: 8
    Last Post: 03-07-2016, 04:56 AM
  2. 5mg of oxycotin, 5mg methadone
    By dangerous2013 in forum Drug Information
    Replies: 4
    Last Post: 01-05-2009, 08:49 PM
  3. Has anyone benefitted from only taking 2.5mg of Lexapro?
    By dare2820 in forum Featured Drugs
    Replies: 5
    Last Post: 10-10-2008, 05:51 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22